Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 185, NWS Pittsburgh, PA

July 29, 2011Indiana County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 29, 2011, 4:50 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 4:50 PM EDT (20:50 UTC)
Expired
Jul 29, 2011, 5:30 PM EDT
In force
40 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Indiana County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:04 PM EDTTSTM WND DMGLigonier, PANUMEROUS TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS51 KPBZ 292050
SVRPBZ
PAC063-129-292130-
/O.NEW.KPBZ.SV.W.0185.110729T2050Z-110729T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL INDIANA COUNTY IN WEST CENTRAL
  PENNSYLVANIA...
  CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LATROBE...MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  ALEXANDRIA...     GREENSBURG...         LATROBE...
  DERRY...              LIGONIER...           NEW FLORENCE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4036 7899 4017 7914 4025 7956 4043 7951
      4040 7897
TIME...MOT...LOC 2049Z 283DEG 31KT 4032 7939

$$
1 follow-up statement
124 
WWUS51 KPBZ 292107
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT FRI JUL 29 2011

PAC063-129-292130-
/O.CON.KPBZ.SV.W.0185.000000T0000Z-110729T2130Z/
INDIANA PA-WESTMORELAND PA-
507 PM EDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIGONIER...MOVING EAST
AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  LIGONIER...           DERRY...              NEW FLORENCE...

LAT...LON 4036 7899 4017 7914 4021 7936 4042 7927
      4040 7897
TIME...MOT...LOC 2107Z 283DEG 31KT 4028 7919

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:33 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 29, 4:33 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT FRI JUL 29 2011

.SYNOPSIS...
A COLD FRONT WILL BRING THUNDERSTORMS OVERNIGHT FOLLOWED BY LESS
HUMID CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
A COLD FRONT ACROSS LAKE ERIE THIS AFTERNOON WILL MOVE SOUTH
OVERNIGHT WITH SHOWERS AND THUNDERSTORMS ACROSS THE REGION AHEAD
OF THE FRONT. WHILE 0-6KM SHEAR IS WEAK CAPES TO 2500 J/KG WILL
LIKELY ALLOW FOR STRONG STORMS WITH AN ISOLATED SEVERE STORM POSSIBLE.
HAVE LOWERED POPS FROM PITTSBURGH NORTH AS MAIN LINE OF CONVECTION
HAS FIRED ALONG OUTFLOW BOUNDARY WELL SOUTH OF FRONT. AS FRONT
SAGS SOUTH THUNDERSTORMS WILL DIMINISH OVERNIGHT WITH DRIER AIR
WORKING INTO THE NORTH TOWARD DAYBREAK SATURDAY AND ACROSS THE
REMAINDER OF REGION BY AFTERNOON. HEAT ADVISORY WILL BE MAINTAINED
UNTIL CLOUDS AND CONVECTION LOWER TEMPS EARLY THIS EVENING.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL DOMINATE INTO SUNDAY NIGHT WITH LOWER
DEW POINTS AND TEMPERATURES AVERAGING JUST ABOVE NORMAL. MODELS
AGREE ON A WEAK UPPER IMPULSE MOVING SOUTHEAST IN NORTHWEST FLOW
ALOFT MONDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS. .

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE FORECAST PERIOD BEGINS WITH GFS/ECMWF AGREEMENT THAT A DEEP
RIDGE WILL BE CENTERED ACROSS THE CENTRAL PLAINS WITH A CLOSED LOW
OVER QUEBEC. IN BETWEEN THESE TWO FEATURES, THE UPPER OHIO VALLEY
WILL BE IN A NORTHWESTERLY FLOW THROUGH EARLY THURSDAY. HIGH
PRESSURE WILL MOVE ACROSS THE AREA ON TUESDAY, WITH A DRY FORECAST
UNTIL EARLY WEDNESDAY. IN ADVANCE OF AN APPROACHING FRONT, THE AREA
WILL BE IN A WARM AND MOIST AIR MASS WITH THE CHANCE OF
THUNDERSTORMS DURING THE DAY ON WEDNESDAY. TEMPERATURES WILL BE
CONSISTENTLY A FEW DEGREES ABOVE NORMAL VALUES THROUGH WEDNESDAY.

THE BROAD RIDGE ACROSS THE CENTRAL PLAINS WILL EXTEND EASTWARD INTO
THE SOUTHEAST FOR THURSDAY AND FRIDAY. THIS WILL ALLOW FOR MORE OF A
ZONAL FLOW ACROSS THE AREA FOR THE END OF THE WEEK. THE MODELS
DIVERGE WITH THE SURFACE PATTERN ON THURSDAY. WITH A WEAK FRONTAL
BOUNDARY IN THE VICINITY OF THE AREA, FORECAST IS FOR SCHC-CHC POPS
TO END THE WEEK. TEMPERATURES WILL BE NEAR NORMAL VALUES FOR THE END
OF THE WEEK.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL DROP SOUTHEAST ACROSS THE TERMINALS THROUGH THE
TAF PERIOD. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
INTO THE EVENING AND SLIDE SOUTHEASTWARD OVERNIGHT. TEMPO GROUPS
ARE FORECAST ACROSS THE TERMINALS FOR THUNDERSTORMS WITH MVFR
RESTRICTIONS. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH
GUSTY WINDS. IFR AND LOWER RESTRICTIONS ARE POSSIBLE IN LOCALIZED
HEAVIER STORMS. WINDS WILL BE OUT OF THE SOUTHWEST THIS AFTERNOON
AT 10-15KTS WITH GUSTS TO 20-25KTS.

SHOWERS AND STORMS WILL PUSH SOUTHEAST AND DECREASE IN COVERAGE
AND INTENSITY OVERNIGHT. LINGERING LOW-LEVEL MOISTURE WILL ALLOW
FOR MVFR CEILINGS TO DEVELOP AT KZZV/KMGW/KHLG OVERNIGHT. WITH
CLEARING AT THE REMAINING TERMINALS TO THE NORTH, MVFR VISIBILITY
RESTRICTIONS ARE POSSIBLE WITH FOG. IFR AND LOWER RESTRICTIONS
CANNOT BE RULED OUT NEAR DAWN.

VFR CONDITIONS WILL RETURN SATURDAY MORNING AS HIGH PRESSURE AND A
DEEP LAYER OF DRY AIR BUILD IN FROM THE NORTHWEST.

OUTLOOK /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA AND ALLOW FOR VFR CONDITIONS
TO PREVAIL MOSTLY ACROSS THE TERMINALS SUNDAY THROUGH TUESDAY. THE
EXCEPTION WILL BE FOR RESTRICTIONS WITH FOG DURING THE PRE-DAWN
HOURS EACH MORNING. A LOW PRESSURE SYSTEM WILL CROSS THE AREA ON
WEDNESDAY AND RETURN THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH
RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ048-057>059-
     068-069.
PA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ031.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ003-004-012-
     021-022.

&&
Hazardous weather outlook, Jul 29, 2:38 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT FRI JUL 29 2011

MDZ001-OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-073>076-
WVZ001-002-023-041-301845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-PRESTON-TUCKER-
238 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON
INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ048-057>059-068-069-PAZ031-WVZ003-004-012-021-022-301845-
COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
238 PM EDT FRI JUL 29 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 29, 3:38 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT FRI JUL 29 2011

OHZ039-048-292000-
COSHOCTON OH-TUSCARAWAS OH-
338 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COSHOCTON AND
NORTHWESTERN TUSCARAWAS COUNTIES...

AT 333 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF MILLERSBURG TO 3 MILES WEST OF WALHONDING TO 11 MILES
SOUTHWEST OF MARTINSBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WALHONDING...         LAYLAND...            NEW GUILFORD...
  BLISSFIELD...         NELLIE...             WARSAW...
  SUGARCREEK...         STRASBURG...          MINERAL CITY...
  COOPERDALE...         BALTIC...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4041 8220 4043 8219 4046 8214 4045 8168
      4063 8167 4062 8132 4016 8209 4017 8219
      4023 8219 4025 8220
Special weather statement, Jul 29, 4:04 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT FRI JUL 29 2011

OHZ048-057-292030-
COSHOCTON OH-MUSKINGUM OH-
404 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORMS WILL AFFECT COSHOCTON AND NORTHERN MUSKINGUM
COUNTIES...

AT 359 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BLISSFIELD TO 3 MILES NORTH OF COOPERDALE TO 7 MILES SOUTHWEST OF
COOPERDALE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WARSAW...             NELLIE...             LAYLAND...
  COOPERDALE...         BLISSFIELD...         COSHOCTON...
  WEST LAFAYETTE...     OTSEGO...             FERNCLIFF...
  CONESVILLE...         ADAMSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4019 8219 4026 8217 4045 8197 4043 8171
      4026 8171 4013 8175 4004 8177 4004 8220
Special weather statement, Jul 29, 4:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT FRI JUL 29 2011

OHZ049-050-058-059-WVZ002-003-292100-
BELMONT OH-BROOKE WV-GUERNSEY OH-HARRISON OH-JEFFERSON OH-OHIO WV-
414 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL GUERNSEY...NORTHERN
BELMONT...OHIO...SOUTHERN BROOKE...SOUTHERN HARRISON AND SOUTHERN
JEFFERSON COUNTIES...

AT 412 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM JUG RUN
TO 5 MILES SOUTHWEST OF LONDONDERRY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SALT FORK STATE PARK...                     PIEDMONT...
  OLD WASHINGTON...     NEW ATHENS...         LONDONDERRY...
  JUG RUN...            BIRMINGHAM...         ADENA...
  DILLONVALE...         FLUSHING...           RAYLAND...
  BRILLIANT...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4017 8151 4028 8052 4006 8052 3999 8147

WOODRUM
Special weather statement, Jul 29, 4:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT FRI JUL 29 2011

OHZ057-058-292100-
GUERNSEY OH-MUSKINGUM OH-
426 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MUSKINGUM AND WESTERN
GUERNSEY COUNTIES...

AT 425 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM KIMBOLTON
TO 3 MILES EAST OF DILLON STATE PARK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  OTSEGO...             FERNCLIFF...          DILLON STATE PARK...
  ADAMSVILLE...         BODEN...              KIMBOLTON...
  DRAKE...              NORWICH...            NEW CONCORD...
  CAMBRIDGE...          BYESVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4003 8220 4014 8188 4016 8174 4015 8168
      4016 8167 4017 8161 4016 8152 3996 8147
      3999 8220 4000 8220
Special weather statement, Jul 29, 4:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT FRI JUL 29 2011

PAZ023-073-074-292130-
INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
439 PM EDT FRI JUL 29 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WESTMORELAND AND SOUTH
CENTRAL INDIANA COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
GREENSBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  JEANNETTE...          GREENSBURG...         DELMONT...
  NEW ALEXANDRIA...     LATROBE...            DERRY...
  BLAIRSVILLE...        LIGONIER...
  LAUREL MOUNTAIN STATE PARK...               NEW FLORENCE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4040 7896 4036 7899 4020 7912 4016 7914
      4015 7916 4028 7965 4046 7962 4043 7895
Special weather statement, Jul 29, 4:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT FRI JUL 29 2011

PAZ029-WVZ002-003-292115-
BROOKE WV-OHIO WV-WASHINGTON PA-
442 PM EDT FRI JUL 29 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OHIO...SOUTHEASTERN
BROOKE AND SOUTHERN WASHINGTON COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BETHANY...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CLAYSVILLE...         ENTERPRISE...         WASHINGTON...
  MARIANNA...           BENTLEYVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3998 8001 3998 8005 4001 8005 3999 8009
      3999 8015 4001 8017 4000 8028 4002 8030
      4001 8031 4002 8044 4006 8057 4027 8055
      4020 7992

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:47 PM EDTSpecial Weather StatementPBZArmstrong, Westmoreland58 min
Jul 28, 11:01 PM EDTSpecial Weather StatementPBZArmstrong29 min
Jul 29, 1:19 PM EDTHeat AdvisoryPBZGreene5 hr
Jul 29, 2:17 PM EDTSpecial Weather StatementPBZIndiana28 min
Jul 29, 2:21 PM EDTSpecial Weather StatementPBZBeaver24 min
Jul 29, 4:39 PM EDTSpecial Weather StatementPBZWestmoreland51 min
Jul 29, 4:42 PM EDTSpecial Weather StatementPBZWashington33 min
Jul 29, 5:00 PM EDTSpecial Weather StatementPBZFayette75 min
Jul 29, 5:07 PM EDTSpecial Weather StatementPBZGreene83 min
Jul 29, 5:54 PM EDTSevere Thunderstorm WarningPBZFayette51 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.